Missouri, 2006

Hail in Missouri, June 30, 2006

June 30, 2006 · NWS LSX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 30, 6:45 AM CST, 25 minutes earlier.

Area forecast discussion, Jun 30, 6:45 AM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
745 AM CDT FRI JUN 30 2006

.DISCUSSION...
THE 00Z SHORT-TERM MODELS (TIL SUNDAY NIGHT)...H500 NW FLOW
PATTERN OVER THE MID MS VALLEY WILL TRANSITION TO A MUCH MORE
ZONAL PATTERN INSTEAD AS RDG OVER WRN CONUS DAMPENS AND INSTEAD
TRIES TO BUILD EWD. HEIGHTS EXPECTED TO PEAK THIS WEEKEND BEFORE
POLAR VORTEX OVER S CNTRL CANADA WILL ATTEMPT TO PUT A DENT IN THE
LIGHT WIND REGIME IN PLACE OVER THE CNTRL/SRN CONUS. AT THE
SURFACE...WRMFNT OVER THE SWRN FA WILL DRIFT VERY SLOWLY NEWD
TODAY BEFORE LO PRESSURE OVER THE NRN HI PLAINS FINALLY MOVES EWD
TONIGHT...SWEEPING THE WRMFNT EWD OUT OF OUR AREA. THE FA WILL
THEN BE IN A WARM SECTOR TYPE SETUP...WITH CDFNT MAKING IT TO THE
MO/IA BORDER SATURDAY NIGHT...WHICH IS THE TYPICAL SRN EXTENT IN
THE SUMMERTIME FOR FNTS...BEFORE STALLING OUT AND DISSIPATING.
ANOTHER CDFNT TO MAKE A SWD RUN ON MO AND SRN IL DURING EARLY NEXT
WEEK. MODEL MASS FIELDS ARE A VIRTUAL PICK-EM AS ALL ARE IN GOOD
AGREEMENT. UKMET IS THE MOST BULLISH ON KEEPING THE LIGHT WIND
REGIME FIRMLY IN PLACE THRU EARLY NEXT WEEK...WHILE GFS AND NAM
HINT AT SOME KINKS IN THE LIGHT WIND REGIME/S GRIP OVER THE AREA
FROM SOME MINOR INFLUENCE OF POLAR VORT TO THE N. AT THIS TIME...
FAVOR GFS/NAM DEPICTIONS.

FOR TODAY...SHOULD BE A HOT DAY ACROSS MUCH OF THE FA IF YESTERDAY
IN CNTRL MO WAS ANY INDICATOR. ONGOING SCT ELEVATED TSRA EXPECTED
TO CONTINUE THRU LATE MORNING BEFORE BEGINNING TO FADE...AS LO
LEVEL JET PRIMARY FORCING MECHANISM IN GENERATING THIS...AND THIS
IS EXPECTED TO WEAKEN BY THIS TIME. STEEP MID LEVEL LAPSE RATES
AND ELEVATED NATURE OF CONVECTION POINTS TO ISOLD LARGE HAIL
THREAT. WITH AMPLE CIN FOR SFC- BASED CONVECTION...AND FORCING
ALOFT TO WEAKEN BY AFTERNOON...EXPECT ONLY SPARSE ISOLD TSRA TO
PERHAPS CONTINUE. OTHERWISE...DON/T LOOK FOR TOO MUCH IN THE WAY
OF CLOUD COVER THIS PERIOD OTHER THAN SOME HIGH/THIN CONVECTIVE
DEBRIS CLOUDS FROM THE N AND LEFTOVER MID CLOUD AROUND SLOWLY
ADVANCING WRMFNT. SWLY WINDS SHOULD RESULT IN A PERSISTENCE
FORECAST FOR CNTRL MO WITH MID 90S...AND FAVORED THE WARMER END OF
MOS FOR MOST OTHER AREAS.

FOR SATURDAY/SUNDAY...WITH FRONTAL BOUNDARY APPROACHING THE FAR
NRN FA FOR THE WEEKEND...AND RESULTING MOISTURE/INSTABILITY AXIS
LAYING OUT ACROSS THIS AREA...HAVE MAINTAINED THE CHANCE POPS.
APPEARS BEST CHANCE WILL BE LATE SATURDAY NIGHT FROM SRN EDGE OF
EXPECTED MCS OR ON SUNDAY FROM SOME WEAK MID LEVEL DISTURBANCES
MOVING THRU. NOT EXPECTING MUCH ANYWHERE ELSE...ALTHOUGH LIGHT
WIND REGIMES HAVE A HISTORY OF OCCASIONALLY PRODUCING ISOLD TSRA
IN THE ERN OZARKS. SWLY SFC WINDS TO CONTINUE THRU THESE PERIODS
AND WITH THIN/HI CONVECTIVE DEBRIS THE ONLY CLOUDS TO WORRY ABOUT
EXCEPT IN THE FAR N...AGAIN LEANED WARM ON MAX TEMPS VERSUS MOS.

TES

&&

.AVIATION...
FOR THE 12Z TAFS...WRMFNT EXTDS FM SERN NEBRASKA SE THRU E CNTRL MO
SRN IL. THIS FRONT IS FCST TO MOVE SLOWLY NEWD TDA THRU THS EVE.
MUCH OF THE CONVECTION SHOULD WEAKEN AFT 16 UTC. AS FNTL BNDRY MOVES
NE CHC FOR TRW WL CONT TO DIMINISH. OTRW SCT CLDS 030-040 WI SCT-BKN
LYR 100-120 EXPCTD MAINLY OVR ERN MO..SW IL. SSW WNDS 10 KTS OVR
AREA..DIMINISHING LT THS EVE.

RP

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 30, 3:30 AM CST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
430 AM CDT FRI JUN 30 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-011200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
430 AM CDT FRI JUN 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS MAINLY DURING THE MORNING
HOURS TODAY...ESPECIALLY FOR AREAS EAST OF THE MISSISSIPPI RIVER.
WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY
EXCEED SEVERE LIMITS...PRODUCING LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL AGAIN BE POSSIBLE STARTING SATURDAY NIGHT ACROSS
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. THE CHANCE FOR
STORMS WILL SLOWLY OVERSPREAD THE AREA EARLY NEXT WEEK AND
CONTINUE UNTIL WEDNESDAY AS A SLOW MOVING COLD FRONT DRIFTS
THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...
ALTHOUGH SPOTTERS ARE ENCOURAGED TO RELAY ANY SEVERE WEATHER
REPORTS TO THE NATIONAL WEATHER SERVICE.

TES

The radar

The St Louis radar (KLSX), 184 km away, was scanning. The volume nearest the first event began at 13:07 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Shelby

When
June 30, 7:10 AM CST
Where
Shelby County, 2 mi E of Leonard
Measured
0.75 in hail
Reported by
COOP STATION
Coordinates
39.900, -92.150

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515130.